I have been dealing with severe irritability associated with a two year postpartum depression that has simply not responded to any traditional SSRI. I have been on all of them including Wellbutrin and even Abilify. All have caused horrific side effects and worsened my mood. I started Lamictal this week and am really hopeful for a change. I did 3 days of 12.5 mg and started the 25 mg yesterday. Today, I feel like a zombie with a headache that can split my brain in half. Is this normal? Do I just need to tough it out? I have terrible compliance with these psychiatric meds because I drop them as soon as I suffer a significant side effect (such as insomnia, increased depression or anxiety, or headache). However, I hear so many positive words about Lamictal that I don't want to give up just yet. Can someone please provide me with some information on weathering the side effects as well as when this drug will start making a difference? I am so sleepy, I almost dozed off driving, and I take this med at bedtime! Will this lethargy, lack of motivation, and horrific headache wear off? I would be so grateful for your support and input. Thanks!
Lamictal- hoping for depression relief?
- 12 Dec 2015 by enya21
- 12 Dec 2015
- lamictal, depression, postpartum depression, irritability, ssri
enya21; Yes the side effects your getting now is just normal they let up as you begin to reach the blood level of this medications and many people have done so well when other medications were not helping at all. Seems like around the 2 week mark is when most of the side effects go away.If you continue to have problems at that point check with your doctor.And also this is not to be stopped without tapering it back down if you do have to which I dought hope this is the medication to work for you. Chuck1957
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Feb 2014 • 1 answer
Posted 27 Mar 2015 • 1 answer
Posted 17 Dec 2015 • 1 answer
Posted 23 Jun 2016 • 1 answer
Posted 6 days ago • 1 answer